Alert archive / Ohio / Small Craft Advisories in 2008

Small Craft Advisory 45, NWS Cleveland, OH

August 15, 2008

NWS Cleveland, OH issued this small craft advisory at Aug 15, 2008, 4:08 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2008, 4:08 AM EDT (08:08 UTC)
Expired
Aug 15, 2008, 9:25 AM EDT
In force
5 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KCLE 150808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT FRI AUG 15 2008

LEZ144>149-151600-
/O.NEW.KCLE.SC.Y.0045.080815T0808Z-080815T1600Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
408 AM EDT FRI AUG 15 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

WINDS OF 10 TO 20 KNOTS FROM THE NORTH WILL CAUSE WAVES OF 3 TO 5
FEET IN THE NEARSHORE WATERS OF LAKE ERIE. THE STRONGER WINDS WILL
DECREASE BY THIS AFTERNOON TO 5 TO 15 KNOTS. THE LIGHTER WINDS
WILL ALLOW THE WAVES TO DIMINISH BELOW SMALL CRAFT CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF NEAR 20 KNOTS
AND/OR WAVES OF 4 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOMBARDY
1 follow-up statement
000
WHUS71 KCLE 151325
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
925 AM EDT FRI AUG 15 2008


LEZ144>149-151430-
/O.CAN.KCLE.SC.Y.0045.000000T0000Z-080815T1600Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
925 AM EDT FRI AUG 15 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY SINCE WINDS HAVE DROPPED TO 5 TO 15 KNOTS AND WAVES
HAVE SUBSIDED TO 1 TO 3 FEET.



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 15, 3:44 AM EDT, 24 minutes earlier.

Area forecast discussion, Aug 15, 3:44 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
344 AM EDT FRI AUG 15 2008

.SYNOPSIS...
AN UPPER AIR DISTURBANCE WILL DROP SOUTH ACROSS THE EASTERN GREAT
LAKES TODAY AND EARLY TONIGHT AND COULD KICK UP A FEW SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE OVER THE NORTHERN PLAINS WILL SPREAD
SOUTHEAST ACROSS THE LOWER GREAT LAKES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG SHORTWAVE CROSSING LAKE ONTARIO AND THE EAST EDGE OF LAKE
ERIE AND WILL HAVE TO SEE IF ANY SHOWER/TSTORM ACTIVITY CAN DEVELOP
OVER THE WARM LAKE WATERS EARLY THIS MORNING...MAINLY OVER THE EAST
HALF.

NEXT SHORT WAVE BEGINNING TO CROSS THE NORTHERN GREAT LAKES
AND PROGGED TO DROP SOUTH ACROSS LAKE ERIE EARLY TONIGHT WHICH SEEMS
REASONABLE BASED ON SATELLITE LOOP. DRIER AND MORE STABLE AIR AIR
SLOWLY TRYING FILTER SOUTHWARD AS WELL. DESPITE THE INCREASING
STABILITY TO THE ATMOSPHERE... THINK THAT THE APPROACH OF THE NEXT
SHORT WAVE AND ASSOCD SURFACE TROUGH WILL BE ENOUGH TO TRIGGER A FEW
MORE SHOWERS/STORMS...MAINLY LATER THIS AFTERNOON INTO EARLY
TONIGHT. THE NORTH WIND OFF LAKE ERIE MAY STABILIZE AND PROTECT THE
IMMEDIATE LAKESHORE. WILL HAVE TO INCLUDE A CHANCE ACROSS NW OHIO AS
WELL...JUST LIKE YESTERDAY WE MAY WELL SEE SOME ACTIVITY DEVELOP
ACROSS SE LWR MICHIGAN WHERE DAYTIME HEATING AND CONVERGENCE
DEVELOPS...AND ANY SHOWER/STORMS COULD MOVE SOUTH ACROSS TOLEDO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
BELIEVE THAT WITH THE PASSAGE OF THE SHORT WAVE EARLY TONIGHT THAT
THINGS WILL BE DRY AND STABLE ENOUGH FOR A MAINLY DRY SATURDAY
ALTHOUGH WITH THE TROUGH ALOFT CANNOT BE 100 PERCENT SURE THAT THERE
WOULD NOT BE AN ISOLATED SHOWER/STORM MAINLY EXTREME NE OHIO/NW PA.
COVERAGE WOULD BE MINIMAL THOUGH.

MODELS BRING YET ANOTHER SHORT WAVE THROUGH THE TROUGH ON SUNDAY AND
SOME POST A SMALL AMOUNT OF QPF. WILL KEEP FCST DRY ON SUNDAY AS
HEIGHTS WILL BE RISING AND SURFACE HIGH WILL BE BUILDING IN
ALTHOUGH ONCE AGAIN CANNOT BE POSITIVE THERE WILL NOT BE A
SHOWER/TSTORM IN ONE OR TWO SPOTS ACROSS N OHIO/NW PA.

MODELS ARE MORE IN AGREEMENT OF A BACKDOOR FRONT TRYING TO SLIDE
SOUTH ACROSS THE EASTERN GREAT LAKES LATER MONDAY NIGHT AND TUESDAY.
WILL INTRODUCE A CHANCE OF A SHOWER/TSTORM EXTREME NE OH/NW PA LATER
MONDAY NIGHT ALTHOUGH BACK DOOR FRONTS WITH NO GULF INFLOW AND
LIMITED MOISTURE TYPICALLY TEND TO STRUGGLE TO PRODUCE
SHOWERS/TSTORMS OF MUCH COVERAGE IN THIS PART OF THE WORLD. AS RIDGE
CONTINUES TO BUILD ALOFT WILL SEE TEMPERATURES WARM A CATEGORY OR
TWO EACH DAY BUT NOT QUITE AS FAST AS THE GFS MOS TEMP GUIDANCE
SINCE SURFACE HIGH WILL STILL BE TO OUR WEST UNTIL EARLY NEXT WEEK.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
HIGH PRESSURE MOVES EAST OF THE AREA SETTING UP A WARM AIR ADVECTION
PATTERN. MOISTURE WILL BE LIMITED BEHIND THE WARM FRONT AND FOR THE
MOST PART...EXPECTING DRY CONDITIONS TO PREVAIL INTO THE EXTENDED
PERIODS. I WILL GO AHEAD AND KEEP IT DRY FOR NOW.  ALTHOUGH...WITH
INCREASING DEW POINTS AND INSTABILITY...I CANT RULE OUT A STRAY
SHOWER AND THUNDERSTORM IN THE AFTERNOON AND EVENING WHILE IN THE
WARM SECTOR.  CHANCES ARE MINIMAL AT THIS TIME.

TEMPERATURES WILL BE ON THE INCREASE ACROSS THE FORECAST AREA DURING
THE EXTENDED PERIODS AND WILL BUMP THEM UP ACCORDINGLY COMPARED TO
CURRENT FORECAST TEMPERATURES.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
MAIN PROBLEM FOR AVIATION INTERESTS IS THE FOG THAT DEVELOPED OVER
THE AREA. THUNDERSTORMS THAT AFFECTED THE REGION LAST EVENING
MOISTENED UP THE ATMOSPHERE AND WINDS DIMINISHED TO LIGHT AND
VARIABLE ALONG WITH CLEAR SKIES. THIS ALLOWED THE FOG TO DEVELOP
ACROSS THE AREA AND EXPECTING THIS FOG TO DROP VISIBILITIES TO IFR
AT TIMES TOWARD MORNING. FOG WILL BURN OFF AFTER SUNRISE.
CONVECTION IS EXPECTED TO DEVELOP MAINLY EAST THIS AFTERNOON AS
SHORTWAVE DROPS SOUTHEAST ACROSS THE REGION. SOME WIDELY SCATTERED
STUFF POSSIBLE ELSEWHERE IN THE FORECAST AREA THROUGH THE
AFTERNOON. GENERALLY VFR CONDITIONS EXPECTED AFTER 00Z THIS EVENING.

OUTLOOK...MAINLY VFR CONDITIONS EXPECTED FRIDAY NIGHT THROUGH THE
WEEKEND. NEXT FRONT WILL LIKELY HOLD OFF UNTIL LATE MONDAY OR
TUESDAY FOR THE NEXT POSSIBLE THREAT OF PRECIP.

&&

.MARINE...
NORTHERLY WINDS 10 TO 20 KNOTS FROM THE NORTH CAUSED WAVES OF 3 TO 5
FEET ALONG THE SOUTH SHORE OF LAKE ERIE SO WILL BE HOISTING SMALL
CRAFT ADVISORY FOR THIS MORNING. WINDS ARE EXPECTED TO STAY UP THIS
MORNING IN THE WAKE OF A BOUNDARY THAT MOVED SOUTH OF THE LAKE
DURING THE NIGHT. EXPECT WINDS TO DIMINISH BY AFTERNOON AND THEN
PICK UP AGAIN TONIGHT INTO SATURDAY. I WOULD ANTICIPATE SMALL CRAFT
ADVISORY WILL BE NEEDED AGAIN FRIDAY NIGHT INTO SATURDAY MORNING.
SOUTHWEST FLOW DEVELOPS EARLY IN THE WEEK WITH WARM AIR ADVECTION
PATTERN BUT NOT EXPECTING SMALL CRAFT AT THIS TIME.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LEZ144>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY
Hazardous weather outlook, Aug 14, 5:46 AM EDT, 22 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
546 AM EDT THU AUG 14 2008

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-151000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
546 AM EDT THU AUG 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE TODAY BUT ORGANIZED
SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.